Scrapbookpages Blog

August 10, 2010

I tossed out my statin meds….and I feel Great!

Filed under: Health — Tags: , , , — furtherglory @ 12:43 pm

After I had a mild stroke about 3 weeks ago, I was given a prescription for a statin drug. There are several brands of statin drugs including atorvastatin (Lipitor), rosuvastatin (Crestor) and simvastatin (Zocor).   The label on my pills said simvastatin, but not the brand name Zocor. Two days ago I stopped taking these pills because I suspected that the pills were making me feel worse.  What really alarmed me was that I was having difficulty swallowing my own saliva, but only at night.  The directions on my pill bottle said to take the statin pills in the evening.  I think now that the doctors want you to take these pills in the evening in hopes that you won’t notice the side effects because you will be asleep. 

Immediately after taking the statin pills in the evening, I would start yawning, hiccuping and occasionally sneezing for no reason.  I would be unable to concentrate and so tired that I would go to bed early, but then be unable to get to sleep.  The first night after I tossed the statin pills out, I slept like a baby and LEAPED out of bed in the morning.  When I was taking the pills, I could barely get out of bed in the morning and I felt slightly sick or nauseated.

The first symptom of ALS is having difficulty in swallowing.  I have a theory that ALS might be caused by statin drugs.  No, I did not suffer any mental damage as a result of having a stroke; I was always this crazy.

Today I started researching on the Internet and came across this information which you can read here:

Statin drugs have also been linked to:

* An increased risk of polyneuropathy (nerve damage that causes pain in the hands and feet and trouble walking)
* Dizziness
* Cognitive impairment, including memory loss
* A potential increased risk of cancer
* Decreased function of the immune system
* Depression
* Liver problems, including a potential increase in liver enzymes (so people taking statins must be regularly monitored for normal liver function)

And recently a possible association was found between statins and an increased risk of Lou Gehrig’s disease.

Notice the last risk factor of taking statin drugs: Lou Gehrig’s disease, also known as ALS.  So I am not the only person who has made this connection.  I took 23 statin pills before I tossed them out.  I hope to God I have not suffered any lasting damage from the pills.

Some of the side effects that I had from the statin meds are:

not being able to get to sleep, and then waking up after only four hours of sleep

constipation, muscle weakness, lack of balance when walking

difficulty in swallowing, waking up at night with “dry mouth”

4 Comments

  1. The trouble is that nobody in the medical profession warns you of the seriousness of Statins’ side-effects; each of us finds out some other way, and this can come very late in the day. I heard about the risks of simvastatinon BBC radio! A man was describing exactly the problems I was having – and I hadn’t known they were connected to statins. I’d been on them for about a year – my doc’s insistence. I felt about 90. I was still in my mid-sixties. I was crawling upstairs on my hands and knees. I saw another doctor who listened intently and said, ‘right, just stop. Don’t tail them off. Just stop’. It has taken me years to get back to anything like normal; but the swallowing problem that developed really worries me, as stuff still goes down the wrong way all the time and I’m always coughing from the irritation in my lungs. The latest is that it’s a combination of statins and other drugs – e.g. beta-blockers – that causes all these problems. What utter rubbish. They are simply poison, and there should be a Class Action against the drug pushers, the manufacturers. The GPs have been brain-washed, seduced. It’s way past time that all of them listened to their victims and chucked all the statins in Room 101.

    Comment by Pam — November 3, 2012 @ 12:56 pm

  2. No Benefit Seen With Lithium for People With ALS…

    ALS is a progressive disorder of the nervous system causing weakness in muscles, including those controlling swallowing and breathing. For the majority of people, weakness tends to progress, causing death in three to five years. Pe….

    Trackback by Medcates.com — August 13, 2010 @ 11:00 pm

  3. Further Glory,

    You should have known that statin drugs were very bad. You are still too much into establishment thinking. I’m sure your Chinese acupuncturist would have told you not to take them. Glad you freed yourself. Now don’t take ANY drugs and you’ll be better off.

    Glad to hear you’re feeling so much better now. It confirms my beliefs.

    Comment by Skeptic — August 10, 2010 @ 6:58 pm

    • Yes, I did know that statin drugs were very bad, but I was afraid that I would have another stoke. It is very common to have another stroke very soon after the first one. I think that I had already had a tiny stroke and didn’t recognize it before I had the stroke that sent me to the hospital. I have stopped taking all drugs; the next day I stopped taking the medicine to lower blood pressure. I have improved my diet and I hope that will be enough to keep me healthy.

      Comment by furtherglory — August 14, 2010 @ 7:42 am


RSS feed for comments on this post.

Sorry, the comment form is closed at this time.

%d bloggers like this: